JOURNAL BROWSE
Search
Advanced SearchSearch Tips
INCLUSION AND EXCLUSION FOR FINITELY MANY TYPES OF PROPERTIES
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
  • Journal title : Honam Mathematical Journal
  • Volume 32, Issue 1,  2010, pp.113-129
  • Publisher : The Honam Mathematical Society
  • DOI : 10.5831/HMJ.2010.32.1.113
 Title & Authors
INCLUSION AND EXCLUSION FOR FINITELY MANY TYPES OF PROPERTIES
Chae, Gab-Byoung; Cheong, Min-Seok; Kim, Sang-Mok;
  PDF(new window)
 Abstract
Inclusion and exclusion is used in many papers to count certain objects exactly or asymptotically. Also it is used to derive the Bonferroni inequalities in probabilistic area [6]. Inclusion and exclusion on finitely many types of properties is first used in R. Meyer [7] in probability form and first used in the paper of McKay, Palmer, Read and Robinson [8] as a form of counting version of inclusion and exclusion on two types of properties. In this paper, we provide a proof for inclusion and exclusion on finitely many types of properties in counting version. As an example, the asymptotic number of general cubic graphs via inclusion and exclusion formula is given for this generalization.
 Keywords
inclusion and exclusion;asymptotic enumeration;
 Language
English
 Cited by
 References
1.
E.A. Bender and E.R. Canfield, The asymptotic number of labeled graphs with given degree sequences, J. Combin. Theory Ser A 24 (1978) 296-307. crossref(new window)

2.
Bela Bollabas, A probabilistic proof of an asymptotic formula for the number of labeled regular graphs, Europ. J. Combinatories 1 (1980), 311-316. crossref(new window)

3.
G.-B. Chae, Asymptotic number of General Cubic Graphs with given connectivity, Journal of the Korean Math. Soc. 42, (2005), No.6, 1187-1203. crossref(new window)

4.
G.-B. Chae, Asymptotic number of General 4-Regular Graphs with given connectivity, Bulletin of the Korean Math. Soc. 43, (2006), No. 1, 125-140. crossref(new window)

5.
G. Chartrand and L. Lesniak, Graphs and Digraphs, Fourth Edition, Chapman & Hall/CRC, Boca Raton (2005).

6.
Janos Galambos and Italo Simonelli, Bonferroni-type Inequalities with applications, (Springer-Verlag, 1996).

7.
R.M. Meyer, Note on a 'multivariate' form of Bonferroni's inequalities, The annals of Mathematical Statistics 40 2 (1969), 692-693. crossref(new window)

8.
B.D. McKay, E.M. Palmer, R. C. Read and R.W. Robinson, The asymptotic number of claw-free cubic graphs, Discrete Math. 272 (2003), 107-118. crossref(new window)

9.
E.M. Palmer, Graphical Evolution, (John Wiley & Sons, 1985).

10.
N.C. Wormald, Some problems in the enumeration of labelled graphs, Doctoral Thesis, (University of Newcastle, Callaghan, NSW, Australia, 1978).